View unanswered posts | View active topics It is currently Mon Nov 24, 2014 1:47 pm



Reply to topic  [ 12 posts ] 
 Decreased Sinemet, Increased Mobility 
Author Message

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post Decreased Sinemet, Increased Mobility
Yes, strangely, Derek's mobility seems to have improved since we decreased his Sinemet a little less than a week ago. He is walking better [still requires two people, gait belt and walker] and I mentioned the medication change to the PT. She was surprised, too. He is still unable to get up or pivot and would lose his balance if he weren't being supported but walking daily with the PT keeps his legs strong and flexible. Could just be a coincidence--we'll see--but it's good to see him more mobile and he is feeding himself again, too. :P

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Sat Feb 05, 2011 10:39 pm
Profile

Joined: Fri Dec 31, 2010 3:07 pm
Posts: 1039
Location: Minnesota
Post Re: Decreased Sinemet, Increased Mobility
Ah, the mysteries of Lewy! Whatever the cause, I'm glad that Derek is able to get some exercise and maintain his leg strength.

_________________
Jeanne, 68 cared for husband Coy, 86. RBD for 30+ years; LDB since 2003, Coy at home, in early stage, until death in 2012


Sat Feb 05, 2011 10:50 pm
Profile

Joined: Fri Aug 11, 2006 1:46 pm
Posts: 4811
Location: SF Bay Area (Northern CA)
Post Re: Decreased Sinemet, Increased Mobility
Yes, this is surprising.


Sat Feb 05, 2011 11:13 pm
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post Re: Decreased Sinemet, Increased Mobility
It could be just a Lewy phase thing but it is interesting to note that ataxia is listed as a side effect of Sinemet.

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Sat Feb 05, 2011 11:36 pm
Profile

Joined: Fri Jan 15, 2010 9:33 pm
Posts: 3430
Location: Vermont
Post Re: Decreased Sinemet, Increased Mobility
Pat - that's great that Derek's mobility is better. I hope it lasts a long time. Lynn

_________________
Lynn, daughter of 89 year old dad dx with possiblity of LBD, CBD, PSP, FTD, ALS, Vascular Dementia, AD, etc., died Nov. 30, 2010 after living in ALF for 18 months.


Sun Feb 06, 2011 12:14 am
Profile

Joined: Sat Jul 31, 2010 5:28 pm
Posts: 317
Post Re: Decreased Sinemet, Increased Mobility
Whatever the reason, I am glad he is feeding himself and moving with more purpose.

On the other hand, we are decreasing Del's Sinemet because of his hyper-impulsivity. We are trying to find the place where he will not hurt himself due to impulsive behaviors and yet can still move a little bit independently to help in transfers and getting into and out of a car. If he gets very much Sinemet, the hallucinations and the aggressive/agitated behaviors are just too difficult to deal with.

I emailed his Neuro asking the question of how low could I go with the Sinemet and he responded with a phone call. He said that the halluciantions often led to a strong reduction in Sinemet and that I could slowly taper him off but not to go so low that he experienced pain from stiffness. So...we are going to begin that process. I want my tender, soft hearted Del back instead of this paranoid, suspicious fellow who has been sharing the house with me.

Wish us luck. Smiles, Nan


Sun Feb 06, 2011 1:05 am
Profile

Joined: Fri Dec 31, 2010 3:07 pm
Posts: 1039
Location: Minnesota
Post Re: Decreased Sinemet, Increased Mobility
Oh, I do wish you luck, Nan!

_________________
Jeanne, 68 cared for husband Coy, 86. RBD for 30+ years; LDB since 2003, Coy at home, in early stage, until death in 2012


Sun Feb 06, 2011 1:45 am
Profile

Joined: Sat Jul 31, 2010 5:28 pm
Posts: 317
Post Re: Decreased Sinemet, Increased Mobility
Thanks. Sometimes these med changes bite me in the butt. But I am hopeful. Nan


Sun Feb 06, 2011 1:58 am
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post Re: Decreased Sinemet, Increased Mobility
A sudden, complete d/c of levodopa-carbidopa can lead to NMS in some cases, so it does have to be gradual.

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Sun Feb 06, 2011 3:06 am
Profile

Joined: Wed Oct 28, 2009 11:53 am
Posts: 969
Location: Ocala, FL
Post Re: Decreased Sinemet, Increased Mobility
nandel8 wrote:
If he gets very much Sinemet, the hallucinations and the aggressive/agitated behaviors are just too difficult to deal with.

... but not to go so low that he experienced pain from stiffness. Nan
I hadn't thought of 'pain from stiffness' as a result of cutting back on Sinemet. Dale complains about pain constantly.

He had an awful night last night... but is very calm this morning. I didn't give him the half pill of Sinemet this morning. I just couldn't do it. It seems to me that he needs a day of calm... if that's possible.

What a battle this is.... He can no longer stand by himself and walking has been too hard for him the last two times we've tried.

_________________
Leone Carroll (75); wife of Dale (75) who passed away March 23, 2011


Sun Feb 06, 2011 7:35 am
Profile

Joined: Sat Jul 31, 2010 5:28 pm
Posts: 317
Post Re: Decreased Sinemet, Increased Mobility
(A sudden, complete d/c of levodopa-carbidopa can lead to NMS in some cases, so it does have to be gradual.)

I am feaathering it back slowly. Was doing so before I talked to the Neuro as Del was sleeping so much that the last dose was after he went to bed. So that dose was taken away. Then I started giving him half doses at closer intervals so I could reduce by only 1/2 pill at a time. I have learned to never abruptly stop a med. But a good reminder. Thanks. Smiles, Nan


Sun Feb 06, 2011 1:29 pm
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3213
Location: WA
Post Re: Decreased Sinemet, Increased Mobility
I only mentioned that because I saw it in my PDR which my daughter brought to me yesterday--her medical office buys new ones every year so I got a 2010 version. I hadn't known that was a risk. One certainly gets a lot more information about medications in the PDR than in the inserts!

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Sun Feb 06, 2011 1:32 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 12 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr